MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PIN PULLER SYRINGE STYLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. TRULIANT PIN PULLER SYRINGE STYLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TRULIANT PIN PULLER SYRINGE STYLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during surgical use the truliant pin puller broke during a truliant tka.The pin puller was engaged with the pin and upon pulling the pin vertically up out of the tibia tray the pin puller inner prong broke.The broken prong was isolated and removed from the sterile field.There were no parts or pieces of the device fell into the patient wound site.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.The pin puller is not usable and is being returned to exactech.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g4, g6, h2, h3 and h6 have been updated accordingly.(h3) the broken truliant pin pullers reported in were likely the result of the breakage area of the component being relatively thin which does not offer great safety margin when the instrument is subject to off-axis loading and/or off-axis loading when the user applies a bending moment to the device during pin driving/pulling.

Brand Name
TRULIANT PIN PULLER SYRINGE STYLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32656
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13338207
Report Number1038671-2022-00039
Device Sequence Number19858777
Product Code LXH
UDI-Device Identifier10885862585882
UDI-Public10885862585882
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PIN PULLER SYRINGE STYLE
Device Catalogue Number02-029-90-4100
Device Lot Number152066055
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale